Colorado, 2005

Hail in Colorado, July 1, 2005

July 1, 2005 · NWS GLD · 6 events in 1 county or zone

6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 1, 12:45 AM MST, 12 hours 18 minutes earlier.

Area forecast discussion, Jul 1, 12:45 AM MST, 12 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
145 AM MDT FRI JUL 01 2005

.DISCUSSION...THE MID/UPPER FLOW HAS TRANSITIONED TO NORTHWEST
ACROSS THE CENTRAL HIGH PLAINS AS THE CLOSED LOW NORTH OF THE GREAT
LAKES AREA MOVES EASTWARD AND THE SUBTROPICAL RIDGE REMAINS CONFINED
TO FAR WEST TEXAS/SOUTHERN ARIZONA/NEW MEXICO.

A SUBTLE SHORT WAVE OVER THE GREAT BASIN AREA WILL DRIFT EASTWARD
AND APPROACH THE CENTRAL HIGH PLAINS THIS AFTERNOON. AT THE
SURFACE...MOIST SOUTHEASTERLY UPSLOPE FLOW WILL ALLOW FOR SOME
MOISTURE RETURN ALLOWING THE ATMOSPHERE TO BECOME MODERATELY
UNSTABLE AS HIGH TEMPERATURES CLIMB TO AROUND 90. EXPECT SCATTERED
THUNDERSTORMS TO DEVELOP BETWEEN 18-20Z ALONG A DIFFUSE DRY LINE
JUST WEST OF THE KANSAS/COLORADO BORDER AREA. THE ACTIVITY WILL
DRIFT EAST/SOUTHEAST THROUGH THE EVENING HOURS. WITH UPPER WAVE AND
EXPECTED INSTABILITY/SHEAR...SEVERE THUNDERSTORMS WILL BE LIKELY
ACROSS THE AREA BY LATE AFTERNOON/EVENING. KEPT A SCATTERED MENTION
THROUGH THE EVENING HOURS ENDING FROM WEST TO EAST SHORTLY AFTER 06Z.

THE SUBTROPICAL RIDGE AMPLIFIES ON SATURDAY WITH SOME DEGREE OF
DOWNSLOPE WARMING EXPECTED TO INCREASE TEMPERATURES QUITE
DRAMATICALLY WITH HIGHS CLIMBING INTO THE UPPER 90S/AROUND 100.
COOLEST READINGS WILL REMAIN IN THE EASTERN ZONES WHERE DEGREE OF
DOWNSLOPE IS LESS CERTAIN. MUCH OF THE WESTERN TWO THIRDS OF THE
FORECAST AREA SHOULD REMAIN CAPPED WITH WARM/DRY MID LEVEL AIR. THE
EASTERN THIRD REMAINS MORE UNCERTAIN AND WILL LIKELY KEEP AN
ISOLATED LATE AFTERNOON OR EVENING MENTION AS BOUNDARY APPROACHES
LATE IN THE PERIOD.

BOUNDARY WILL BE DRAPED ACROSS THE AREA ON SUNDAY WITH SCATTERED
AFTERNOON THUNDERSTORMS POSSIBLE ALONG AND SOUTH OF BOUNDARY.
SHEAR/INSTABILITY WOULD SUPPORT SEVERE WORDING IN THE HWO AND
CONTINUED TO TREND POPS UP THROUGH THE LATE AFTERNOON/EVENING HOURS.
LOCATIONS NORTH OF THE BOUNDARY WILL COOL INTO THE UPPER
80S...HOWEVER LOCATIONS SOUTH SHOULD REMAIN IN THE MID/UPPER 90S.

DAYS 4 THROUGH 7...NO CHANGES PLANNED.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
.NE...NONE.
.CO...NONE.

&&

MCGUIRE
Hazardous weather outlook, Jul 1, 9:33 AM MST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1033 AM MDT FRI JUL 1 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
1033 AM MDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

MODERATE INSTABILITY ALONG AND AHEAD OF A DRY LINE OVER EASTERN
COLORADO WILL RESULT IN SCATTERED THUNDERSTORMS DEVELOPING AFTER 1 PM
MDT. IN ADDITION AN UPPER LEVEL DISTURBANCE OVER SOUTHERN WYOMING
WILL MOVE SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND EVENING.
THUNDERSTORMS DEVELOPING OVER EASTERN COLORADO WILL THEN SPREAD
EASTWARD INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE LATE
AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS WILL BECOME SEVERE
WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UNSETTLED WEATHER PATTERN WILL BRING A CHANCE FOR LATE AFTERNOON
AND EVENING THUNDERSTORMS THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT.

LAMMERS

In the hours before

Special weather statement, Jul 1, 12:45 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
145 PM MDT FRI JUL 1 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-020300-
CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK-
KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS-
WALLACE-WICHITA-YUMA-
145 PM MDT (245 PM CDT) FRI JUL 1 2005

...SEVERE THUNDERSTORM WATCH NUMBER 573 IN EFFECT UNTIL 9 PM MDT
(10 PM CDT...

THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 573 UNTIL 9 PM MDT (10 PM CDT) FOR THE FOLLOWING COUNTIES IN
THE TRI-STATE AREA.

IN COLORADO: CHEYENNE...KIT CARSON AND YUMA

IN SOUTHWEST NEBRASKA: DUNDY...HITCHCOCK AND RED WILLOW

IN NORTHWEST KANSAS: CHEYENNE...RAWLINS...DECATUR...NORTON...
GRAHAM....SHERIDAN...THOMAS...SHERMAN...WALLACE...LOGAN...GOVE...
GREELEY AND WICHITA

HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...
AND DANGEROUS LIGHTNING WILL BE POSSIBLE. REMEMBER...A SEVERE
THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE
AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS
AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

LAMMERS

The radar

The Goodland radar (KGLD), 131 km away, was scanning. The volume nearest the first event began at 20:02 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Yuma

When
July 1, 1:03 PM MST
Where
Yuma County, 5 mi S of Clarkville
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.317, -102.617

Hail, Yuma

When
July 1, 1:30 PM MST
Where
Yuma County, 5 mi SE of Clarkville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.333, -102.550

Hail, Yuma

When
July 1, 2:03 PM MST
Where
Yuma County, 19 mi N of Eckley
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.400, -102.483

Hail, Yuma

When
July 1, 3:00 PM MST
Where
Yuma County, 8 mi W of Wray
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.083, -102.383

Hail, Yuma

When
July 1, 3:20 PM MST
Where
Yuma County, Wray
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.083, -102.233

Hail, Yuma

When
July 1, 3:31 PM MST
Where
Yuma County, 10 mi S of Wray
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.933, -102.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457951, 5457952, 5457953, 5457954, 5457955, 5457956.